Drug induced bilateral dentate nucleus T2 hyperintensity

A,74 yr old ,M, with past history of DM is on a long term antibiotic regimen for the treatment of osteomyelitis. He presents to the emergency dept with 3 days of progressive gait abnormalities and slurred speech. He has dysarthria,ataxia,and dysmetria on finger to nose testing. MRI (DONE OUT- SIDE ,FILM NOT AVAILABLE,REPORT ONLY) T2 - weighted and FLAIR shows bilateral hyperintense lesions in the dentate nucleus. Which following antibiotics is most likely cause of his clinical picture? A Cefepime B Chloramphenicol C Fluoroquinolones D Linezolid E Metronidazole

LikeAnswersShare

CONCLUSION E Meteonidazole IS THE CORRECT ANSWER. Long- term metronidazole use at least several weeks in duration can result in an acute or subacute cerebellar syndrome.MRI brain can show symmetricT2/ FLAIRhyperintense lesions in the dentate nuclei.Cefepime and fluoroquinolone can cause encephalopathy and seizures.Fluoquinoline,Linezolid, and Chloramphenicol can also result in a peripheral neuropathy.Fluroquinolone and Chloramphenicol have been associated with movement disorders,including tics,dystonia reactions,dyskinesia,and chores.

@Manorama Rajan mem Metronidazole Adverse drug reaction

E Metronidazole

I agree
0

View 1 other reply

C

Thank you doctor
0

Metronidazole

I agree
1

Diseases Related to Discussion

Cases that would interest you